2nd ARIES Accelerator Communication and Outreach Workshop

Europe/Zurich
4/3-001 (CERN)

4/3-001

CERN

Esplanade de Particules 1, 1217 Meyrin, Switzerland
20
Show room on map
Description

In the context of H2020 project ARIES "Training, Communication and Outreach for Accelerator Science" activities, the Consortium aims to develop the communication initiatives across the European accelerator community. In this context, we organised the first Accelerator Communication and Outreach in November 2018. The community agreed on a specific set of activities, which we now aim to review.

The 2nd ARIES Accelerator Communication and Outreach Workshop will take place on 27-28 February 2020, with the goal of reflecting on our previous conclusions and set up a strategy for the future of accelerator communication and outreach, bringing together the community of communication officers to potentiate the impact of communications and  outreach for particle physics’ and light sources’ accelerators.

Read an overview of the event in acceleratingnews.eu

Registrations are moderated.


This project has received funding from the European Union’s Horizon 2020 under Grant Agreement No 730871.

 

Participants
  • Anais Rassat
  • ANNE-FLEUR BARFUSS
  • Antonella Del Rosso
  • Florentine Krawatzek
  • François Cesmat
  • James Gillies
  • Katarzyna Bester-Ostrowska
  • Kate Kahle
  • Louis Rinolfi
  • Marco Marazzi
  • Nicolas Delerue
  • Pedro Russo
  • Philip Burrows
  • Rutambhara Yogi
  • Stephanie Hills
  • Steven Goldfarb
  • Thursday, 27 February
    • 13:00 14:00
      Welcoming Lunch 1h 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Meal tickets will be available at the meeting room from 12H00.

    • 14:00 14:30
      Welcome 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
      • Brief introduction of the participants
      • Review of the agenda for the workshop
    • 14:30 15:30
      Keynote Lecture 1h 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      30 minutes presentation + 30 minutes Q&A

      Pedro Russo is an Assistant Professor in Astronomy & Society at Leiden University (Netherlands), where he leads the Astronomy & Society Group. One of us projects is an open-access platform for peer-reviewed astronomy education activities: astroEDU.

      Speaker: Pedro Russo (Leiden University)
    • 15:30 16:00
      Coffee Break 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
    • 16:00 16:30
      Context and Goals for the Workshop 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      20-minute talk + 10-minute Q&A

      • Overview of ARIES project
      • Definition of the scope and goals of the workshop
      Speaker: Daniela Antonio (CERN)
    • 16:30 17:00
      ARIES Communication Activities 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      15-minute talk + 15-minute Q&A/group discussion

      • Review of past activities developed in the context of ARIES
      • Presentation of suggested activities for the future

      (... based on deliverable 2.2., a public report on ARIES communication activities)

      Speaker: Ms Daniela Antonio (CERN)
    • 17:00 17:45
      Key Topics and Issues for Future Accelerator Communication 45m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Brainstorm session

      • Define priority topics and issues to be addressed by accelerator communication in the future
      Speaker: Anais Rassat (CERN)
    • 19:00 21:00
      Social Dinner 2h Glassbox (501/S-106)

      Glassbox

      501/S-106

      CERN
  • Friday, 28 February
    • 08:30 09:00
      Welcome & Coffee 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
    • 09:00 09:15
      Day 1 Overview 15m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
      Speaker: Daniela Antonio (CERN)
    • 09:15 10:00
      Accelerator Communication & Outreach Activities 45m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Brainstorm session

      • To start the discussion, participants are asked to share any benchmark activities facilitated by their organisations.
      • The goal is to generate as many ideas as possible through 15-minute brainstorming sessions
    • 10:00 11:00
      Key Activities for Future Accelerator Communication 1h 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Group discussion

      • Selection of activities to include in the ARIES report on communication and outreach, according to a originality vs. feasibility matrix.
    • 11:00 11:30
      Coffee Break 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
    • 11:30 12:00
      Implementation Plan & Next Steps 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Group discussion

      • The goal is to define recommendations to incorporate in the ARIES communication report.
    • 12:00 12:30
      Closing Statements 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map
      Speaker: Daniela Antonio (CERN)
    • 12:30 13:30
      Closing Lunch 1h 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Participants are welcome to get together for a closing lunch. Meal tickets will be made available.

    • 14:30 16:00
      Visit to CERN ALICE 1h 30m 4/3-001

      4/3-001

      CERN

      Esplanade de Particules 1, 1217 Meyrin, Switzerland
      20
      Show room on map

      Guide: Roberto Divia